Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 166, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 3, 2014, 6:59 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2014, 6:59 PM MDT (00:59 UTC)
- Expired
- Jul 3, 2014, 7:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:23 PM MDT | HAIL 1.75 | 6 S Limon, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 3376 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377
WUUS55 KBOU 040059
SVRBOU
COC039-073-040130-
/O.NEW.KBOU.SV.W.0166.140704T0059Z-140704T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
659 PM MDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO...
CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 730 PM MDT
* AT 658 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
LIMON...MOVING EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL ELBERT AND CENTRAL LINCOLN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3905 10381 3920 10376 3918 10357 3902 10362
TIME...MOT...LOC 0058Z 291DEG 12KT 3912 10373
HAIL...1.50IN
WIND...<50MPH
$$
RPK2 follow-up statements
645
WWUS55 KBOU 040111
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
711 PM MDT THU JUL 3 2014
COC039-073-040130-
/O.CON.KBOU.SV.W.0166.000000T0000Z-140704T0130Z/
ELBERT CO-LINCOLN CO-
711 PM MDT THU JUL 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR EAST CENTRAL ELBERT AND CENTRAL LINCOLN COUNTIES...
AT 710 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
LIMON...MOVING EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL ELBERT AND CENTRAL LINCOLN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3905 10381 3920 10376 3918 10357 3902 10362
TIME...MOT...LOC 0110Z 291DEG 12KT 3910 10368
HAIL...1.50IN
WIND...<50MPH
$$
RPK438
WWUS55 KBOU 040128
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
728 PM MDT THU JUL 3 2014
COC039-073-040138-
/O.EXP.KBOU.SV.W.0166.000000T0000Z-140704T0130Z/
ELBERT CO-LINCOLN CO-
728 PM MDT THU JUL 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELBERT AND
CENTRAL LINCOLN COUNTIES WILL EXPIRE AT 730 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
DIME SIZE HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3905 10381 3920 10376 3918 10357 3902 10362
TIME...MOT...LOC 0126Z 291DEG 12KT 3910 10368
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:48 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 3, 3:48 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 348 PM MDT THU JUL 3 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 346 PM MDT THU JUL 3 2014 CONVECTION FIRING ON THE UPSLOPE BOUNDARY OVER THE FOOTHILLS AT THIS HOUR...WITH WEAKER SHOWERS DEVELOPING FURTHER WEST IN THE DRIER AIR. LITTLE CHANGE TO THE FORECAST...EXPECTING THE CURRENT BAND OF CONVECTION TO PROGRESS EASTWARD ON OUTFLOW IN A DRY ENVIRONMENT EAST OF THE MOUNTAINS. STILL EXPECTING SOME KIND OF BOUNDARY INTERACTION WITH THE BETTER MOISTURE ON THE PLAINS THIS EVENING...MOST LIKELY FROM THE CONVECTION AROUND PIKES PEAK WHICH MAY BE SOUTH OF OUR AREA WHEN IT HITS THE MOISTURE...BUT THERE MAY ALSO BE AN ORGANIZED OUTFLOW FROM THE STORMS NOW IN LARIMER COUNTY. DEW POINTS ARE DROPPING IN THE LIMON AND FORT MORGAN AREAS FROM MIXING...SO THAT WILL ALSO HELP REDUCE THE HEAVY RAIN/HAIL THREAT AS CAPES WILL BE UNDER 1500 J/KG THERE WITH WEAK SHEAR. SOME CLOUD COVER WILL LINGER TONIGHT BUT STILL EXPECTED TO DISSIPATE SLOWLY AS THE NIGHT GOES ON. INDEPENDENCE DAY LOOKS A LOT LIKE TODAY...AFTER TODAYS MIXING AND A NIGHT WITH SOME CLOUDS IT MAY BE A BIT LESS CAPPED BUT WITH A DRIER ENVIRONMENT ON THE PLAINS. WE MAY HAVE MORE AFTERNOON CONVECTION BUT EXPECT IT TO BE WEAK...AND THE FAR EASTERN PLAINS WILL LIKELY STILL BE CAPPED. HELD OFF ON RAISING TEMPERATURES EXPECTING THE MID LEVEL CLOUD COVER TO REDEVELOP BY AFTERNOON...BUT THE EASTERN PART OF THE AREA WILL LIKELY BE A COUPLE DEGREES WARMER. FAIRLY TYPICAL FOURTH OF JULY WEATHER WITH HIGHS IN THE 90S AND LOW GRADE CONVECTION. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 346 PM MDT THU JUL 3 2014 SOME THUNDERSTORMS WILL BE POSSIBLE FRIDAY EVENING ACROSS THE FAR EASTERN PLAINS AS THE BACK EDGE OF WEAK MID LEVEL WAVE MOVES OVER THE REGION. STORMS TO PRODUCE BRIEF MODERATE RAIN AND GUSTY WINDS. SOME SMALL HAIL WILL ALSO POSSIBLE WITH CAPES FROM 800-1000 J/KG SHEAR RATHER WEAK SO NOT EXPECTING SEVERE STORMS. BY MIDNIGHT... EXPECT ALL THE CONVECTION TO BE EAST OF THE AREA AS WAVE MOVES AWAY FROM THE AREA AND SUBSIDENCE AND DRIER AIR MOVES INTO COLORADO. SKIES TO QUICKLY CLEAR OVERNIGHT. WARM AIRMASS UNDER THE UPPER LEVEL RIDGE WILL KEEP OVERNIGHT TEMPERATURES RATHER WARM. THE UPPER RIDGE WILL REMAIN ACROSS THE AREA SATURDAY AND SUNDAY WITH THE FLOW ALOFT BECOMING A BIT MORE NORTHWEST. MODELS INDICATE A DECREASE IN THE MOISTURE WITH MOST OF THE SUBTROPICAL MOISTURE SOUTH AND EAST OF THE AREA. STILL ENOUGH MOISTURE FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE HIGHER TERRAIN EACH DAY. SATURDAY STILL LOOKING LIKE THE WARMEST DAY...WITH HIGHS ACROSS THE PLAINS IN THE MID AND UPPER 90S. ONLY SLIGHT COOLING EXPECTED SUNDAY...WITH READINGS MAINLY IN THE MID 90S ACROSS THE PLAINS. ON MONDAY...FLOW ALOFT BECOMES MORE NORTHWEST AS UPPER RIDGE RETROGRADES INTO THE GREAT BASIN AND UPPER TROUGH MOVES OUT OF CANADA WITH FLOW ALOFT BECOMING NORTHWEST. SOME HINTS OF A WEAK SHORTWAVE MOVING INTO THE CENTRAL PLAINS STATES DURING THE AFTERNOON. THIS SYSTEM LOOKS TO PUSH A WEAK FRONT INTO NORTHEAST COLORADO WITH SLIGHTLY COOLER AIR AND UPSLOPE. IN ADDITION...THE MODELS ARE ALSO BEGINNING TO INDICATE A RETURN OF THE SUBTROPICAL MOISTURE INTO COLORADO. WILL INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS MOST LOCATIONS WITH SLIGHTLY LOWER TEMPERATURES. FOR THE LATER DAYS...TUESDAY THROUGH THURSDAY. INTERESTING SETUP FOR TUESDAY AND WEDNESDAY WITH CONTINUED NORTHWEST FLOW ALOFT. BOTH ECMWF AND GFS CONTINUE TO INCREASE THE SUBTROPICAL MOISTURE INTO COLORADO...WITH ANOTHER SHORTWAVE MOVING ACROSS THE CENTRAL PLAINS STATES DURING THE DAY WEDNESDAY. COOLER AIR AND UPSLOPE LOOKS TO GET REINFORCED ACROSS THE NORTHEAST PLAINS WEDNESDAY AS WELL. THIS MAY RESULT IN A BETTER CHANCE FOR THUNDERSTORMS MOST LOCATIONS. SOME COULD PRODUCE BRIEF HEAVY RAIN. TEMPERATURES TO COOL TO NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES FOR THIS TIME OF THE YEAR. BY THURSDAY...MODELS SHOW THE UPPER RIDGE SHIFTING EAST INTO COLORADO WITH A DECREASE IN MOISTURE AND WARMER AIRMASS. THIS SHOULD RESULT IN LESS THUNDERSTORM CHANCES AND SLIGHTLY WARMER TEMPERATURES. && .AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON) ISSUED AT 346 PM MDT THU JUL 3 2014 VFR THROUGH FRIDAY. THUNDERSTORMS WILL BE MOVING OFF THE FOOTHILLS OVER THE NEXT FEW HOURS...BUT IT LOOKS LIKE THEY MAY BE MAINLY NORTH AND SOUTH OF THE DENVER AREA. THERE WILL PROBABLY BE A COUPLE OF WIND SHIFTS WITH GUSTS TO 25 KNOTS FROM THE THUNDERSTORM OUTFLOWS...PROBABLY ENDING BY 00Z. SCATTERED THUNDERSTORMS ARE EXPECTED LATE FRIDAY AFTERNOON...THE MAIN THREAT WILL BE A SIMILAR CHANCE OF SHIFTING WINDS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GIMMESTAD LONG TERM...D-L AVIATION...GIMMESTAD
Hazardous weather outlook, Jul 3, 11:03 AM MDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1103 AM MDT THU JUL 3 2014 COZ030>051-041715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE CONTINENTAL DIVIDE AND EAST SLOPES OF THE FRONT RANGE THIS AFTERNOON...WITH LESS ACTIVITY IN GRAND AND JACKSON COUNTIES. A FEW OF THE STORMS WILL SPREAD TO THE PLAINS IN THE LATE AFTERNOON AND EVENING. MOST OF THE SHOWERS WILL PRODUCE GUSTY WINDS AND LIGHT RAIN. THERE IS A CHANCE THAT ONE OR TWO OF THE STORMS ON THE PLAINS THIS EVENING WILL GROW STRONGER...PRODUCING HAIL...GUSTY WINDS...AND HEAVY RAINFALL. THIS IS MOST LIKELY IN AREAS ALONG AND SOUTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL CONTINUE OVER THE REGION THROUGH THE HOLIDAY WEEKEND...WITH TEMPERATURES AT OR ABOVE NORMAL. SUBTROPICAL MOISTURE MOVING INTO THE STATE WILL BRING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FRIDAY BUT DRIER CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY. INCREASING MOISTURE AND A PASSING WEATHER SYSTEM WILL INCREASE THE CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA MONDAY THROUGH WEDNESDAY. THE WEATHER SYSTEM WILL ALSO BRING COOLER AIR TO NORTHEAST COLORADO WITH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/LESZCYNSKI
In the hours before
Special weather statement, Jul 3, 5:10 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
510 PM MDT THU JUL 3 2014
COZ035-040000-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
510 PM MDT THU JUL 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOULDER AND SOUTHERN
LARIMER COUNTIES UNTIL 600 PM MDT...
AT 508 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALLENSPARK...OR 33 MILES SOUTHWEST OF FORT COLLINS...MOVING SOUTHEAST
AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...PEACEFUL VALLEY...SALINA...ALLENSPARK...CRISMAN...GOLD
HILL...WALLSTREET...SUMMERVILLE...RAYMOND AND SUNSHINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4016 10528 4014 10531 4004 10530 4001 10534
4000 10545 4006 10550 4008 10549 4008 10547
4013 10553 4015 10550 4018 10549 4017 10553
4020 10555 4027 10545
TIME...MOT...LOC 2308Z 324DEG 15KT 4018 10548
BAKERSpecial weather statement, Jul 3, 6:00 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
600 PM MDT THU JUL 3 2014
COZ036-040045-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
600 PM MDT THU JUL 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
NORTHEASTERN PARK...WEST CENTRAL JEFFERSON...SOUTHWESTERN DENVER AND
SOUTHEASTERN CLEAR CREEK COUNTIES UNTIL 645 PM MDT...
AT 559 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CONIFER...OR 23 MILES SOUTHWEST OF DENVER...MOVING SOUTHEAST AT 20
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EVERGREEN...CONIFER...PINE AND ASPEN PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3939 10534 3952 10540 3951 10538 3951 10536
3950 10536 3951 10533 3959 10543 3961 10544
3964 10535 3946 10509
TIME...MOT...LOC 2359Z 322DEG 17KT 3954 10533
BAKERLocal storm report, Jul 3, 6:29 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
629 PM MDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL MATHESON 39.17N 103.98W
07/03/2014 M1.00 INCH ELBERT CO STORM CHASER
&&
KFREDINLocal storm report, Jul 3, 6:39 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
639 PM MDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 E MATHESON 39.17N 103.91W
07/03/2014 M1.50 INCH ELBERT CO STORM CHASER
0631 PM HAIL 3 E MATHESON 39.17N 103.92W
07/03/2014 M1.00 INCH ELBERT CO STORM CHASER
0630 PM HAIL 10 NW GOLDEN 39.84N 105.35W
07/03/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0620 PM HAIL MATHESON 39.17N 103.98W
07/03/2014 M1.00 INCH ELBERT CO STORM CHASER
&&
KFREDINLocal storm report, Jul 3, 6:48 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
648 PM MDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 9 SSW LIMON 39.15N 103.75W
07/03/2014 M1.50 INCH ELBERT CO STORM CHASER
0635 PM HAIL 4 E MATHESON 39.17N 103.91W
07/03/2014 M1.50 INCH ELBERT CO STORM CHASER
0631 PM HAIL 3 E MATHESON 39.17N 103.92W
07/03/2014 M1.00 INCH ELBERT CO STORM CHASER
0630 PM HAIL 10 NW GOLDEN 39.84N 105.35W
07/03/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0620 PM HAIL MATHESON 39.17N 103.98W
07/03/2014 M1.00 INCH ELBERT CO STORM CHASER
&&
KFREDINSpecial weather statement, Jul 3, 6:50 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 650 PM MDT THU JUL 3 2014 COZ047-040115- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO- 650 PM MDT THU JUL 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL 715 PM MDT... AT 649 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF FORDER...OR 43 MILES NORTHEAST OF PUEBLO...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3852 10405 3871 10404 3871 10367 3852 10367 TIME...MOT...LOC 0049Z 290DEG 13KT 3858 10392 RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:00 PM MDT | Special Weather Statement | BOU | Jefferson | 45 min |
| Jul 3, 6:23 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 21 min |
| Jul 3, 6:29 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 31 min |
| Jul 3, 6:50 PM MDT | Special Weather Statement | BOU | Crowley | 25 min |
| Jul 3, 7:10 PM MDT | Special Weather Statement | BOU | Douglas | 35 min |
| Jul 3, 7:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 30 min |
| Jul 3, 7:48 PM MDT | Special Weather Statement | BOU | Gilpin | 27 min |
| Jul 3, 8:04 PM MDT | Special Weather Statement | BOU | Lincoln | 26 min |
| Jul 3, 8:17 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 43 min |
| Jul 3, 8:28 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 32 min |
| Jul 4, 1:31 PM MDT | Special Weather Statement | BOU | Broomfield | 29 min |
| Jul 4, 1:37 PM MDT | Special Weather Statement | BOU | Douglas | 23 min |
| Jul 4, 1:47 PM MDT | Special Weather Statement | BOU | Broomfield | 28 min |
| Jul 4, 2:07 PM MDT | Special Weather Statement | BOU | Broomfield | 38 min |
| Jul 4, 2:15 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 30 min |
| Jul 4, 2:32 PM MDT | Special Weather Statement | BOU | Sedgwick | 43 min |
| Jul 4, 2:47 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 18 min |
| Jul 4, 2:59 PM MDT | Special Weather Statement | BOU | Boulder | 46 min |
| Jul 4, 3:37 PM MDT | Special Weather Statement | BOU | Logan | 38 min |
| Jul 4, 3:48 PM MDT | Special Weather Statement | BOU | Sedgwick | 42 min |
| Jul 4, 4:11 PM MDT | Special Weather Statement | BOU | Logan | 34 min |
| Jul 4, 4:54 PM MDT | Special Weather Statement | BOU | Jefferson | 21 min |
| Jul 4, 4:55 PM MDT | Areal Flood Advisory | BOU | Phillips | 95 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.